Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 32, NWS Jacksonville, FL

March 5, 20107 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Mar 5, 2010, 1:59 PM EST for 7 counties in Florida. It took effect at Mar 6, 2010, 11:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 5, 2010, 1:59 PM EST (18:59 UTC)
In effect from
Mar 6, 2010, 11:00 AM EST
Expired
Mar 6, 2010, 7:00 PM EST
In force
8 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2010-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2010-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1363 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Mar 5, 8:49 AM EST, 5 hours 10 minutes earlier.

Area forecast discussion, Mar 5, 8:49 AM EST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
849 AM EST FRI MAR 5 2010

.UPDATE...UPPER RIDGE AND SURFACE HIGH CONTINUE WEST OF THE AREA
PROVIDING A COLD AND DRY NWLY FLOW. PRESSURE GRADIENT HAS RELAXED
CONSIDERABLY AS THE STRONG LOW PULLS FARTHER AWAY INTO THE N ATLC
AND THE RIDGE PUSHES INTO THE E/CENTRAL GULF OF MEXICO. EXPECT
ANOTHER SUNNY DAY WITH LIGHTER WINDS AND MAX TEMPS A TAD WARMER.

&&

.AVIATION...PREVAILING VFR TONIGHT. WINDS MAINLY NNW TO N AT 12
KT OR LESS.

&&

.MARINE... RECENT REPORTS FROM BUOY 41012 ARE WINDS NW 16G21KT WITH
SEAS OF 5-6 FT AND ARE RIGHT IN LINE WITH ONGOING SCEC CONDS FOR
OFFSHORE WATERS. NO CHANGES IN THE UPDATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  59  30  61  31 /   0   0   0   0
SSI  56  37  58  39 /   0   0   0   0
JAX  58  32  61  33 /   0   0   0   0
SGJ  57  38  58  38 /   0   0   0   0
GNV  61  30  63  31 /   0   0   0   0
OCF  62  31  64  33 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
     ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE-
     UNION.

     RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS EVENING FOR
     ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
     GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
     UNION.

     FIRE WEATHER WATCH SATURDAY AFTERNOON FOR BAKER-BRADFORD-CLAY-
     DUVAL-FLAGLER-NASSAU-PUTNAM-ST JOHNS-UNION.

     FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     AFTERNOON FOR ALACHUA-COLUMBIA-GILCHRIST-HAMILTON-MARION-
     SUWANNEE.

GA...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
     APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-
     ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-
     WAYNE.

AM...NONE.
&&

MKT/PK
Hazardous weather outlook, Mar 5, 9:00 AM EST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
900 AM EST FRI MAR 5 2010

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061100-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
900 AM EST FRI MAR 5 2010

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...FREEZE WATCH TONIGHT...
...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES THIS AFTERNOON...

SUB-FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT INTO EARLY
SATURDAY MORNING ALONG WITH AREAS OF FROST ACROSS THE INLAND AREAS
AND A FREEZE WATCH REMAINS IN EFFECT.

DANGEROUS FIRE CONDITIONS ARE EXPECTED ACROSS NORTHEAST FLORIDA
DURING THE AFTERNOON.

A NORTHEAST SWELL HAS PROMPTED A MODERATE RISK OF RIP CURRENTS AT
THE AREA BEACHES. FURTHER DETAILS ARE IN THE SURF ZONE FORECAST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

DANGEROUS FIRE WEATHER CONDITIONS WILL EXIST ACROSS NORTHEAST
FLORIDA EACH AFTERNOON THROUGH THE WEEKEND.

A STRONG LOW PRESSURE SYSTEM MAY BRING A CHANCE OF THUNDERSTORMS
TO THE AREA THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP/MKT

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 4:33 AM ESTFire Weather WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more9 hr
Mar 5, 1:50 PM ESTFreeze WarningJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union18 hr
Mar 5, 1:59 PM ESTFire Weather WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more25 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.